Drought, Clark
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Clark forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.410, -91.738 (the zone’s center; the record gives no point)
The drought that began in early August and became a D2 severe drought category by the end of August, continued through the month of October. The area affected by the drought was across much of southeast Iowa, extreme northeast Missouri and western Illinois.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
The drought that began in early August and became a D2 severe drought category by the end of August, continued through the month of October. The area affected by the drought was across much of southeast Iowa, extreme northeast Missouri and western Illinois. The impact of this drought was confined to agriculture/grasslands with some reduced crop yields but damage amounts are unknown. Some counties implemented burn bans in October to help prevent field and brush fires until the drought eased.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Sep 30, 11:15 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1215 AM CDT SAT OCT 1 2011
.AVIATION...
HIGH PRESSURE WILL PROVIDE A FULL 24 HOURS OR MORE OF VFR WEATHER
WITH LIGHT NORTH TO NORTHEAST WINDS. WINDS WILL REMAIN BETWEEN 4
AND 8 KTS THROUGH THE PERIOD. CLEAR SKIES AND UNLIMITED VISIBILITY
WILL CONTINUE THROUGH THE PERIOD AS WELL. .ERVIN..
&&
.PREV DISCUSSION... /ISSUED 310 PM CDT FRI SEP 30 2011/
SYNOPSIS...
THE STRONG SURFACE LOW PRESSURE SYSTEM THAT BROUGHT WINDY WEATHER
YESTERDAY AFTERNOON AND EVENING WAS MOVING OUT OF THE EASTERN GREAT
LAKES THIS AFTERNOON. IN ITS WAKE...CANADIAN HIGH PRESSURE IN THE
PLAINS WAS DRIVING A MORE FALL LIKE AIRMASS INTO THE FORECAST AREA.
AT 18Z TEMPERATURES WERE LIMITED TO THE 60S...WHILE DEWPOINTS WERE
MAINLY IN THE UPPER 30S TO LOWER 40S. 18Z ANALYSIS INDICATED CENTER
OF THE RIDGE AXIS REACHING FROM NW MN TO CENTRAL KS. ALOFT...A
LONGWAVE TROUGH WAS OVER EASTERN NORTH AMERICA...WHILE A LONGWAVE
RIDGE AXIS DOMINATED THE WEST FROM THE CENTRAL ROCKIES INTO SK. IN
BETWEEN...A STRONG N-NW FLOW WAS OVER THE FORECAST AREA...WITH WEAK
TO MODERATE COLD AIR ADVECTION FROM THE SURFACE THROUGH 850 MB NOTED
ON THE 12Z ANALYSIS.
SHORT TERM...TONIGHT AND SATURDAY...
COLD TEMPERATURES TONIGHT AND THE POTENTIAL FOR FROST ARE THE
PRIMARY FOCUS. COLD ADVECTION AT 850 MB...DRIVEN BY STRONG MID AND
UPPER JETS DIVING SOUTH OUT OF WESTERN ONTARIO IS SHOWN BY THE COLDER
GFS AND WRF/NAM MODELS REDUCING 850 MB TEMPERATURES TO A RANGE OF
NEAR ZERO C NORTHEAST TO 5 ABOVE IN THE SOUTHWEST FORECAST AREA BY
SUNRISE SATURDAY. THIS WOULD NORMALLY SUPPORT WIDESPREAD FREEZING OR
SUBFREEZING LOWS WITH THE INCOMING RIDGE AXIS...HOWEVER...THE
LOCATION OF THE SURFACE RIDGE AXIS REMAINING JUST WEST OF THE
AREA...AND UPPER RIDGE WELL TO THE WEST WILL BE LESS THAN IDEAL.
FOLLOWING LOCAL TECHNIQUES...A RANGE OF LOWER 30S IN SHELTERED
LOCATIONS OF THE FAR NORTH...TO MID AND UPPER 30S CENTRAL AND SOUTH
LOOKS REASONABLE AND CLOSE TO PREVIOUS FORECAST. THUS...THE
POTENTIAL FOR WIDESPREAD FROST ROUGHLY NORTH OF THE HIGHWAY 30
CORRIDOR AND PATCHY FROST TO THE SOUTH IS LOOKING FAVORABLE. THUS NO
CHANGES MADE TO THE FROST ADVISORY ACROSS THE NORTH THAT RUNS FROM
1 AM TO 7 AM LATE TONIGHT INTO SATURDAY MORNING.
SATURDAY...A COLDER...FROSTY START TO THE DAY...FOLLOWED BY
WEAK MIXING UNDER THE HIGH PRESSURE CENTER PASSING NEARLY
OVERHEAD...WILL LIMIT HIGHS TO WELL BELOW NORMAL DESPITE NEAR FULL
SUNSHINE. ONLY MINOR TWEAKS MADE TO HIGHS RANGING FROM THE UPPER 50S
NORTH OF HIGHWAY 20...TO THE LOWER 60S ACROSS THE SOUTH.
..SHEETS..
LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY...
IDEAL RADIATIONAL COOLING SETUP SAT NGT WITH SFC RIDGE OVERHEAD WITH
CLEAR SKIES AND PROLONGED PERIOD (5+ HRS) OF NEAR CALM WINDS TO
SUPPORT LOWS AT OR A LITTLE BELOW COLDEST GUIDANCE. VARIOUS MIN
TEMP TECHNIQUES INCLUDING 850 MB RULE SUPPORT WIDESPREAD LOWS IN THE
L/M 30S WITH AREAS OF FROST AND LIGHT FREEZE.
SUN-FRI... SFC RIDGING WILL GRADUALLY WEAKEN AND SLIDE EAST EARLY NEXT
WEEK BEFORE UPPER RIDGE AMPLIFIES OVERHEAD IN RESPONSE TO TROUGH
DEEPENING OVER WESTERN CONUS. BOTTOM LINE... CONDITIONS WILL REMAIN
DRY FOR MUCH IF NOT ALL OF THE PERIOD. WARM ADVECTION WITH RETURN
SOUTHERLY FLOW WILL LEAD TO NICE WARM-UP WITH WIDESPREAD HIGHS IN THE
70S THROUGH THE WEEK WITH SOME 80S SPRINKLED IN BY TUE AND
ESPECIALLY WED-THU OVER SOUTHWEST THIRD TO HALF OF THE COUNTY WARNING
AREA. LATE IN THE PERIOD...AN UPPER LEVEL LOW WILL BEGIN TO ADVANCE
TOWARD REGION AND SMALL THREAT OF PCPN... WITH BETTER CHCS NEXT
WEEKEND OR POSSIBLY EVEN BEYOND IF TIMING OF UPPER LEVEL LOW AND THE
BREAKDOWN OF THE RIDGE IS SLOWED... WHICH IS FAIRLY TYPICAL.
MCCLURE..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.
IL...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR CARROLL-JO
DAVIESS-STEPHENSON.
MO...NONE.
&&
ERVINHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 AM CDT FRI SEP 30 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 445 AM CDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL SETTLE INTO THE REGION AND USHER UNSEASONABLY COOL AIR ALONG WITH IT. CLEAR SKIES AND DECREASING WINDS SHOULD ALLOW TEMPERATURES TO DIP INTO THE MIDDLE TO LOWER 30S LATE TONIGHT AND EARLY SATURDAY MORNING ALONG AND NORTH OF THE HIGHWAY 30 CORRIDOR. IF THE WINDS CAN DECREASE TO UNDER 5 MPH...THERE WILL BE THE POTENTIAL FOR FROST IN THESE AREAS ESPECIALLY IN SHELTERED AND LOW LYING LOCATIONS. A FROST ADVISORY HAS BEEN ISSUED FOR LATE TONIGHT INTO SATURDAY MORNING FOR AREAS GENERALLY ALONG AND NORTH OF A LINE FROM CEDAR RAPIDS...TO CLINTON...AND TO MOUNT CARROLL. LITTLE OR PATCHY FROST IS EXPECTED SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD FROST IS EXPECTED OVER MOST OF THE OUTLOOK AREA SATURDAY NIGHT INTO EARLY SUNDAY MORNING. TEMPERATURES SHOULD PLUMMET INTO THE LOWER TO MID 30S AT MOST LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 12/HAASE
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, October 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 347549, 347550.